Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 19, NWS Cleveland, OH

February 21, 2020

NWS Cleveland, OH issued this small craft advisory at Feb 21, 2020, 3:26 AM EST. It took effect at Feb 21, 2020, 1:00 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2020, 3:26 AM EST (08:26 UTC)
In effect from
Feb 21, 2020, 1:00 PM EST
Expired
Feb 22, 2020, 3:11 PM EST
In force
26 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

227 
WHUS71 KCLE 210826
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
326 AM EST Fri Feb 21 2020

LEZ145>149-211630-
/O.NEW.KCLE.SC.Y.0019.200221T1800Z-200222T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
326 AM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 3 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 1 PM this afternoon to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
6 follow-up statements
936 
WHUS71 KCLE 211425
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
925 AM EST Fri Feb 21 2020

LEZ145>149-212230-
/O.CON.KCLE.SC.Y.0019.200221T1800Z-200222T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
925 AM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 
PM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 2 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 1 PM this afternoon to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
838 
WHUS71 KCLE 212041
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
341 PM EST Fri Feb 21 2020

LEZ145>149-220445-
/O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
341 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 2 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
846 
WHUS71 KCLE 220253
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
953 PM EST Fri Feb 21 2020

LEZ145>149-221100-
/O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
953 PM EST Fri Feb 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 2 to 6 feet.

* WHERE...Lake Erie nearshore Waters from Vermilion OH to Ripley
  NY.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
921 
WHUS71 KCLE 220808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
308 AM EST Sat Feb 22 2020

LEZ145>149-221615-
/O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
308 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...Lake Erie nearshore Waters from Vermilion OH to Ripley 
  NY.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
504 
WHUS71 KCLE 221441
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
941 AM EST Sat Feb 22 2020

LEZ145-146-221545-
/O.CAN.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
941 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Hazardous conditions for small craft are no longer expected.
However, southwesterly wind gusts up to 25 knots and 1 to 3 foot 
waves are forecast the rest of today. The strongest wind gusts and
largest waves are expected along the near the outer edge of 
nearshore waters.

$$

LEZ147>149-222100-
/O.CON.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
941 AM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots
  and waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
375 
WHUS71 KCLE 222011
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
311 PM EST Sat Feb 22 2020

LEZ147>149-222115-
/O.CAN.KCLE.SC.Y.0019.000000T0000Z-200222T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
311 PM EST Sat Feb 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Hazardous conditions for small craft are no longer expected.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 1:06 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 21, 1:06 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
106 AM EST Fri Feb 21 2020

...06z Aviation TAF Update...

.SYNOPSIS...
Broad high pressure centered over the Central Plains will
continue to extend across the region tonight through Saturday
as it drifts to the southeastern United States. Sunday, low
pressure will develop in the Central Plains and will bring mild
air and widespread rainfall to the region early next week.

&&

.NEAR TERM /THROUGH TODAY/...
Update...Most of the near-term forecast remains valid. Light
lake effect snow showers are lingering along and inland from the
Lake Erie shore from roughly Cuyahoga County eastward through
northwest PA as a northwesterly to north-northwesterly steering
flow of cold air crosses the lake. Based on latest mesoscale
model guidance, expect these light snow showers to end gradually
from west to east through the predawn hours of Friday morning as
a lowering subsidence inversion and continued dry air advection
cause already weak lake-induced CAPE to wane. Made minor
adjustments to POPs, QPF, snowfall, and sky cover to account for
the expectation of lake effect snow lasting several hours
longer than forecast previously. Little or no snow accumulation
is expected.

Previous Discussion...High pressure was centered over IA this
afternoon and covered much of the continental US. This high will
drift slowly southeast and extend from the Carolinas to eastern
Texas by Saturday morning. The high will continue to influence
the weather across northern Ohio and nwrn PA through the near
term. For this evening however, cold air over Lake Erie will
continue to bring clouds and widely scattered snow showers to
the snowbelt region. No significant accumulation is expected
however a snow showers could drop a quick half inch in local
areas of inland nwrn PA. Otherwise, expect clearing skies
through the overnight there. Friday should be sunny with high
pressure and very dry air across the region. Skies should remain
clear for Friday night. As for temps, will drop lows below
guidance tonight given dewpoints already in or approaching
single digits. Will have most areas 8 to 10 degrees with 10 to
15 close to the lake. Highs Friday will recover to the low to
mid 30s. Increasing winds expected for Friday night as the ridge
axis drifts to our southeast. This should keep the boundary
layer better mixed and prevent temps from dropping as low. Given
this have remained close to guidance temps in the lower 20s.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
The weekend weather will remain quiet with high pressure still
the primary influence. A very minor disturbance aloft will yield
some cirrus early Sunday, with a slow and steady increase in
cloud cover through late Sunday and into Sunday night as the
first system in days approaches the region. Temperatures over
the weekend will slowly moderate through the 40s with a few
touching 50 on Sunday.

The sensible weather from this next system will arrive Sunday night
and carry through a portion of next work week. Have broadly brushed
60 to 70 percent chances for Monday with more refinements and
specifics to come with future forecasts and a greater confidence in
storm track.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
For now the storm track consensus is across central or northern
OH on Tuesday morning, with some guidance suggesting north
across the lake. This would impact lows in particular Monday
night and highs Tuesday. Cannot nudge one way or the other just
yet so have continued the lows Monday night in the mid/upper 30s
and highs Tuesday in the mid/upper 40s. Questions remain after
this initial wave pulls across the region with the next upstream
shortwave diving south from the northern Plains to the
Mississippi Valley and generating surface low development
somewhere in the vicinity of the lower Great Lakes to TN valley.
This will likely be a colder scenario for the local area. After
a relative lull in precip chances Tuesday night, broadly
increase precipitation chances again for Wednesday
night/Thursday for this low and bring the changeover to snow to
the area. Precip chances linger on the backside of this system
with cold air across the lakes and cyclonic flow for some lake
effect snow showers. Temperatures by Thursday will have fallen
back to around 30 for highs.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
High pressure will be around the region through the TAF period
with VFR conditions. The only potential impacts to aviation
will be the gusty winds that develop late Friday morning
through Friday evening with southwesterly winds 12 to 15 knots
and gusts over 20 knots. Some lake effect clouds 3500 feet and
above will scattered out by sunrise. Mostly fair skies are
expected through Friday evening.

.OUTLOOK...Non-VFR possible with widespread snow and/or rain
early Monday morning through Tuesday.

&&

.MARINE...
High pressure from the Midwest and Central Plains will shift to
the southeast U.S. through Sunday allowing the winds to back to
the southwest and increase in speed. The strongest winds are
expected between Friday afternoon and Saturday night when the
gradient is the tightest between that high and the storm track
across the northern lakes and James Bay. A Small Craft Advisory
will be needed for much of this time. Winds will peak at 30
knots east of Long Point across the open waters. Between Monday
and Tuesday low pressure will track from the mid Mississippi
Valley to the lower lakes with winds on Lake Erie responding
based on the systems eventual track either north or south of the
lake. For now most of the guidance tracks this low near or
south of the lake therefore the forecast reflects a wind shift
to the east-northeast for Monday and Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...Jaszka/TK
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Griffin
MARINE...Oudeman
Hazardous weather outlook, Feb 21, 3:06 AM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
306 AM EST Fri Feb 21 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
306 AM EST Fri Feb 21 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.